Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 172, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Apr 24, 2011, 6:03 PM CDT for Allen County, Simpson County, Warren County, Kentucky. It was in force for 42 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2011, 6:03 PM CDT (23:03 UTC)
- Expired
- Apr 24, 2011, 6:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Allen County, KY, Simpson County, KY, Warren County, KY
The radar
The Nashville radar (KOHX), 75 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 6:09 PM CDT | HAIL 0.88 | 10 Nw Scottsville, KY | |
| Apr 24, 6:21 PM CDT | HAIL 0.63 | 5 Ssw Bowling Green, KY | |
| Apr 24, 6:41 PM CDT | HAIL 0.88 | Plano, KY | NICKEL SIZE HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.1 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1536 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 557 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
651
WUUS53 KLMK 242303
SVRLMK
KYC003-213-227-242345-
/O.NEW.KLMK.SV.W.0172.110424T2303Z-110424T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
603 PM CDT SUN APR 24 2011
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN ALLEN COUNTY IN SOUTH CENTRAL KENTUCKY...
NORTHERN SIMPSON COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTHERN WARREN COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 645 PM CDT
* AT 559 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR TURNERTOWN...MOVING NORTHEAST AT 35 MPH.
ANOTHER STORM WAS LOCATED NEAR THE TOWN OF BOYCE IN SOUTHERN
WARREN COUNTY.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
THREE SPRINGS...
GREENWOOD...
WOODBURN AND HILLSDALE...
RICH POND AND MATLOCK...
PLANO AND DRAKE...
ALVATON AND ALLEN SPRINGS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3684 8669 3704 8625 3694 8616 3692 8618
3691 8616 3692 8615 3688 8613 3688 8610
3685 8609 3675 8667
TIME...MOT...LOC 2302Z 240DEG 29KT 3680 8663
WIND...HAIL <50MPH 1.00IN
$$
TWF2 follow-up statements
518
WWUS53 KLMK 242323
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
623 PM CDT SUN APR 24 2011
KYC003-213-227-242345-
/O.CON.KLMK.SV.W.0172.000000T0000Z-110424T2345Z/
WARREN KY-ALLEN KY-SIMPSON KY-
623 PM CDT SUN APR 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHERN SIMPSON...NORTHERN ALLEN AND SOUTHERN WARREN COUNTIES...
AT 616 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR WOODBURN...MOVING NORTHEAST AT
30 MPH.
IN ADDITION...A SEVERE STORM CAPABLE OF PRODUCING QUARTER TO GOLF
BALL SIZE HAIL WAS ALONG THE WARREN-ALLEN COUNTY LINE BETWEEN
ALVATON AND CLAYPOOL. THIS IS A DANGEROUS STORM AND WAS ALSO MOVING
NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
THREE SPRINGS...
BOYCE...
ALVATON...
ALLEN SPRINGS...
HARDCASTLE AND GREENHILL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3686 8663 3700 8622 3694 8616 3692 8618
3691 8616 3692 8615 3689 8614 3688 8611
3688 8610 3685 8609 3680 8657
TIME...MOT...LOC 2321Z 245DEG 28KT 3688 8648
WIND...HAIL <50MPH 1.50IN
$$
TWF708
WWUS53 KLMK 242331
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
731 PM EDT SUN APR 24 2011
KYC213-242340-
/O.CAN.KLMK.SV.W.0172.000000T0000Z-110424T2345Z/
SIMPSON KY-
631 PM CDT SUN APR 24 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SIMPSON COUNTY IS
CANCELLED...
THE STORM HAS MOVED OUT OF THE COUNTY.
LAT...LON 3682 8643 3692 8644 3700 8622 3694 8616
3692 8618 3691 8616 3692 8615 3689 8614
3688 8611 3688 8610 3685 8609
TIME...MOT...LOC 2330Z 245DEG 28KT 3691 8640
$$
KYC003-227-242345-
/O.CON.KLMK.SV.W.0172.000000T0000Z-110424T2345Z/
WARREN KY-ALLEN KY-
631 PM CDT SUN APR 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHERN ALLEN AND SOUTHERN WARREN COUNTIES...
AT 625 PM CDT...A SEVERE THUNDERSTORM WAS OVER SOUTHERN BARREN
COUNTY MOVING EAST-NORTHEAST AT 30 MPH. QUARTER SIZE HAIL IS
POSSIBLE FROM THIS STORM.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
THREE SPRINGS...
HARDCASTLE AND GREENHILL...
POLKVILLE AND THREE FORKS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT LARGE HAIL...OR FLOODING TO THE NATIONAL WEATHER SERVICE
CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO
SAFELY.
&&
LAT...LON 3682 8643 3692 8644 3700 8622 3694 8616
3692 8618 3691 8616 3692 8615 3689 8614
3688 8611 3688 8610 3685 8609
TIME...MOT...LOC 2330Z 245DEG 28KT 3691 8640
WIND...HAIL <50MPH 1.00IN
$$
TWFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 2:21 PM CDT, 3 hours 42 minutes earlier.
Area forecast discussion, Apr 24, 2:21 PM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
321 PM EDT SUN APR 24 2011
.SHORT TERM (TONIGHT AND MONDAY)...
...HEAVY RAIN AND TRAINING OF STORMS WILL CONTINUE TO EXACERBATE
FLOODING ISSUES ACROSS SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY...
THIS EVENING - MONDAY...
NEXT WAVE OF SHOWERS AND THUNDERSTORMS HAS FIRED TO OUR WEST AND
WILL MOVE INTO THE AREA LATER THIS AFTERNOON AND EVENING. FLASH
FLOOD WATCH WILL CONTINUE FOR ALL OF NORTH CENTRAL KENTUCKY AND
SOUTHERN INDIANA UNTIL 2 AM EDT. HAVE THEN EXTENDED THE PORTION OF
THE FLASH FLOOD WATCH ALONG THE OHIO RIVER AND NORTH UNTIL 8 PM EDT
TUESDAY.
12Z GFS HAS HAD THE BEST HANDLE ON WHAT HAS TRANSPIRED SO FAR TODAY
AND HAVE RELIED MOSTLY ON THIS SOLUTION FOR THE OVERNIGHT. THIS
WOULD BRING AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL ALONG AND NORTH
OF THE OHIO RIVER THROUGH DAWN TOMORROW. LOCALIZED HIGHER AMOUNTS
WILL BE POSSIBLE SINCE IT DOES APPEAR SOME TRAINING WILL OCCUR FROM
SOUTHWEST TO NORTHEAST TONIGHT. THE PLAN FOR THE ONGOING AREAL FLOOD
WARNING IS TO ISSUE A FLASH FLOOD WARNING WHEN RAIN BEGINS AS IT
WILL NOT TAKE MUCH TO BEGIN CAUSING PROBLEMS. AS FAR AS THE SEVERE
THREAT GOES...FEEL THE BEST THREAT IS ACROSS OUR SOUTHERN CWA WHERE
MOST INSTABILITY IS PRESENT...HOWEVER SPC DOES HAVE A SLIGHT RISK
ACROSS OUR ENTIRE CWA. FEEL THE MAIN THREAT ACROSS NORTH CENTRAL
KENTUCKY AND SOUTHERN INDIANA WILL BE HEAVY RAIN AND EXCESSIVE
LIGHTNING.
AS WE HEAD INTO THE OVERNIGHT HOURS...EXPECT THE STALLED FRONTAL
BOUNDARY ACROSS SOUTHERN IL/IN TO BEGIN TO LIFT NORTH AS A WARM
FRONT. THIS WILL BEGIN TO SWING THE HEAVIEST RAIN POTENTIAL MORE TO
SOUTHERN INDIANA. AS A RESULT...PLAN TO LET THE SOUTHERN PORTION OF
THE FFA TO EXPIRE AT 2 AM EDT...HOWEVER WILL GIVE EVENING AND MID
SHIFT TIME TO EVALUATE. AS MENTIONED ABOVE...NORTHERN PORTION OF THE
FFA HAS BEEN EXTENDED UNTIL 8 PM EDT TUESDAY.
ON MONDAY...STRENGTHENING SURFACE LOW WILL MOVE FROM THE SOUTHERN
PLAINS TO JUST WEST OF ST. LOUIS. GREATEST SHOWER AND THUNDERSTORM
THREAT WILL BE NORTH OF THE OHIO RIVER...WITH MOST OF CENTRAL
KENTUCKY WITH SMALL CHANCES FOR A SHOWER OR THUNDERSTORM. HAVE
DECREASED HIGHS ON MONDAY AFTERNOON TO THE MID 70S IN SOUTHERN
INDIANA TO THE MID 80S IN SOUTH CENTRAL KENTUCKY. AN ADDITIONAL
QUARTER TO HALF AN INCH OF RAIN IS EXPECTED FOR THE SOUTHERN INDIANA
COUNTIES WEST OF I 65 ON MONDAY. LOCALLY HIGHER AMOUNTS WILL BE
POSSIBLE WITH HEAVY THUNDERSTORMS.
.LONG TERM (MONDAY NIGHT - SUNDAY)...
...TWO OPPORTUNITIES FOR SIGNIFICANT RAINS LATE TUESDAY THROUGH
EARLY THURSDAY...
MONDAY NIGHT THROUGH THURSDAY MORNING...
THE UPPER AIR PATTERN RESPONSIBLE FOR OUR WET PATTERN WILL BASICALLY
CONTINUE MONDAY NIGHT THROUGH THURSDAY. THIS LONGWAVE PATTERN OF
FLAT RIDGING OVER FLORIDA AND THE OUR SOUTHERN PACIFIC
COAST...COUPLED WITH TROUGHING ACROSS THE SOUTHERN PLAINS IS ONE
THAT WILL ALLOW A CONTINUOUS FETCH OF LOW LEVEL MOIST AIR FROM THE
GULF OF MEXICO.
TWO SIGNIFICANT STORM SYSTEMS WILL AFFECT THE LOWER OHIO VALLEY THIS
WORK WEEK. BOTH THE LATEST OPERATIONAL NAM AND THE GFS BRING THE
NOSE OF A POWERFUL JET INTO THE SOUTHERN PLAINS. LOW PRESSURE IS
THEN FORECAST TO DEEPEN RAPIDLY AND NORTHEAST ACROSS ILLINOIS DURING
THE MORNING HOURS TUESDAY.
DESPITE ALL THE RECENT RAIN AND THE INFLUENCE OF RESIDUAL CONVECTIVE
BOUNDARIES ON CLOUDS AND TEMPERATURES...FEEL THAT A
WARM FRONT WILL FINALLY MOVE NORTH OF OUR FORECAST AREA MONDAY
NIGHT. A STRONG LOW LEVEL JET WILL DEVELOP MONDAY NIGHT AND WILL
BRING A THREAT OF CONVECTION MOSTLY ACROSS WESTERN
KENTUCKY...SOUTHERN ILLINOIS...AND SOUTHERN INDIANA. THESE AREAS
WILL LIE CLOSER TO THIS WARM FRONT WHICH IS EXPECTED TO STRETCH FROM
SOUTHEASTERN MISSOURI TOWARDS CENTRAL INDIANA.
WIDESPREAD CONVECTION...SOME OF IT POSSIBLY HEAVY WILL DEVELOP
TUESDAY AS A FRONT APPROACHES. THIS FRONT WILL THEN POTENTIALLY
STALL ACROSS THE AREA TUESDAY NIGHT AS LOW PRESSURE MOVES INTO THE
WESTERN GREAT LAKES. A SECOND JET STREAK WILL STREAM INTO THE
SOUTHERN PLAINS EARLY WEDNESDAY. THIS LAST STORM SYSTEM WILL THEN
SPAWN LOW PRESSURE OVER EASTERN OKLAHOMA WEDNESDAY MORNING. THIS
SYSTEM IS THEN FORECAST TO TRACK MUCH CLOSER TO...AND POSSIBLY RIGHT
OVER THE COMMONWEALTH LATER WEDNESDAY.
THIS SYSTEM HAS THE POTENTIAL TO PRODUCE SIGNIFICANT AMOUNTS OF RAIN
AVERAGING ONE TO TWO INCHES FROM WEDNESDAY THROUGH EARLY THURSDAY.
FLOODING WILL REMAIN A CONSIDERABLE THREAT ALL THE WAY THROUGH EARLY
THURSDAY...WITH MAIN STEM RIVERS REMAINING HIGH AFTER THAT.
EXPECT A VERY MILD NIGHT EARLY TUESDAY WITH GOOD MIXING WITHIN THE
BOUNDARY LAYER AND LOWS REMAINING IN THE MID 60S. HIGHS TUESDAY WILL
RISE INTO THE MID TO UPPER 70S...WITH HIGHER TEMPERATURES TO THE
EAST.
.THURSDAY AFTERNOON THROUGH SUNDAY...
A SIGNIFICANT BREAK FROM ALL THIS RAIN WILL FINALLY ARRIVE THURSDAY
AFTERNOON AS CANADIAN HIGH PRESSURE IS FORECAST TO MOVE SOUTH ACROSS
THE PLAINS. COOLER AND DRIER AIR WILL ARRIVE BY THURSDAY AFTERNOON
AS NORTHWEST FLOW DEVELOPS. HIGHS THURSDAY AND FRIDAY WILL RISE ONLY
INTO THE UPPER 60S TO THE LOWER 70S.
&&
.AVIATION (18Z TAF ISSUANCE)...
BWG SHOULD GET A BRIEF LULL BETWEEN 2 AND 4 PM EDT BEFORE MORE
SHOWERS AND THUNDERSTORMS MAKE IT TO THE AREA. IN THE
MEANTIME...EXPECT CEILINGS TO HOVER RIGHT ON THE VFR/MVFR THRESHOLD.
EXPECTING ABOUT A 1 TO 2 HOUR PERIOD OF THUNDERSTORMS FROM 4 TO 6 PM
WHERE SOLID MVFR AND POSSIBLY IFR OR WORSE CONDITIONS COULD OCCUR IN
HEAVY RAIN AND THUNDERSTORMS. THEREAFTER...EXPECTING A DRY FORECAST
OVERNIGHT WITH THE POTENTIAL FOR SOME SOUTHWESTERLY LOW LEVEL WIND
SHEAR AS 40 KNOT LLJ CRANKS UP. BY DAWN ON MONDAY...LLWS SHOULD
BEGIN TO SUBSIDE WITH A SCT/BKN CEILING AROUND 3 K FEET.
EXPECTING LULL TO CONTINUE AT SDF UNTIL AROUND 5 PM EDT WHEN
NUMEROUS TO WIDESPREAD COVERAGE OF SHOWERS AND THUNDERSTORMS MOVES
BACK INTO THE REGION. EXPECTING A 2 HOUR PERIOD OF SHOWERS AND
THUNDERSTORMS UNDER SOLID MVFR CONDITIONS. CERTAINLY THE POTENTIAL
WILL EXIST FOR IFR OR WORSE IN STRONG THUNDERSTORMS AND HEAVY RAIN.
AFTER 7 OR 8 PM EDT...THE BULK OF SHOWERS AND THUNDERSTORMS IS
EXPECTED TO STAY NORTH OF THE OHIO RIVER SO WILL JUST KEEP VCTS IN
TAF FOR OVERNIGHT. BY DAWN ON MONDAY...SHOWERS AND THUNDERSTORMS
SHOULD CONTINUE TO WAFFLE JUST NORTH OF THE OHIO RIVER WITH A FEW
SHOWERS AND THUNDERSTORMS POSSIBLE THROUGH THE DAY. CEILINGS SHOULD
REMAIN RIGHT ON THE VFR/MVFR THRESHOLD...ALONG WITH GUSTY SOUTHWEST
WINDS AS HIGH AS 30 MPH AT TIMES.
KEEPING THINGS PRETTY OPTIMISTIC FOR LEX UNTIL MORE CLEAR PICTURE OF
HOW AFTERNOON CONVECTION IS GOING TO PLAY OUT. AT THE VERY
LEAST...LEX IS EXPECTED TO STAY DRY UNTIL AT LEAST 7 PM EDT. HAVE
INCLUDED A VCTS FOR SEVERAL HOURS THIS EVENING WHERE LOW MVFR OR
WORSE CONDITIONS COULD OCCUR IN ANY THUNDERSTORM. MAINLY DRY
OVERNIGHT WITH SCATTERED CU THROUGH THE DAY ON MONDAY AND GUSTY
SOUTHERLY WINDS UP TO 30 MPH AT TIMES.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR KYZ023>025-029>034.
FLASH FLOOD WATCH UNTIL 2 AM EDT /1 AM CDT/ MONDAY FOR
KYZ026>028-035>043-045>049-053>055.
IN...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR INZ076>079-083-084-
089>092.
&&
SHORT TERM........BJS
LONG TERM.........JSD
AVIATION..........BJSHazardous weather outlook, Apr 24, 2:45 PM CDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 345 PM EDT SUN APR 24 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-251945- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 345 PM EDT SUN APR 24 2011 /245 PM CDT SUN APR 24 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS EVENING AND TONIGHT. ADDITIONAL SHOWERS AND THUNDERSTORMS HAVE DEVELOPED AGAIN THIS AFTERNOON AND WILL MOVE ACROSS SOUTHERN INDIANA AND CENTRAL KENTUCKY. LOCALLY HEAVY RAINFALL IS ONCE AGAIN EXPECTED...LEADING TO THE POSSIBILITY OF LIFE-THREATENING FLASH FLOODING WITH RAPID RISES ON AREA RIVERS...CREEKS AND DITCHES. WIDESPREAD 1 TO 2 INCH RAINFALL AMOUNTS ARE LIKELY WITH LOCALLY HIGHER AMOUNTS WHERE REPEATED THUNDERSTORMS OCCUR. A FLASH FLOOD WATCH CONTINUES THROUGH MONDAY EVENING. SOME OF THE THUNDERSTORMS COULD BECOME SEVERE THIS EVENING AND TONIGHT WITH DAMAGING WINDS...LARGE HAIL AND EXCESSIVE LIGHTNING BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS CONTINUE TO BE IN THE FORECAST THROUGH WEDNESDAY EVENING. AS A RESULT...FLASH FLOODING AND RIVER FLOODING CONCERNS WILL LIKELY BE WITH US FOR SEVERAL MORE DAYS. STAY TUNED FOR UPDATES TO RIVER FORECASTS OVER THE NEXT COUPLE OF DAYS. A COUPLE OF ROUNDS OF STRONG TO SEVERE STORMS WILL ALSO AFFECT THE AREA DURING THIS TIME PERIOD...MOST LIKELY ON TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE NEEDED THROUGH TONIGHT TO REPORT ANY INSTANCES OF SEVERE WEATHER...AS WELL AS ANY FLOODING THAT OCCURS. SPOTTERS MAY AGAIN BE NEEDED AT TIMES THROUGH WEDNESDAY EVENING. BJS
In the hours before
Special weather statement, Apr 24, 2:52 PM CDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
352 PM EDT SUN APR 24 2011
KYZ075-081-082-242030-
CLINTON-CUMBERLAND-MONROE-
252 PM CDT SUN APR 24 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...NICKEL
SIZE HAIL...AND GUSTY WINDS...
AT 249 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CELINA...AND MOVING NORTHEAST AT 35 MPH.
THIS STORM IS IN CLAY COUNTY KENTUCKY....BUT LOOKS TO MOVE INTO
SOUTHERN CUMBERLAND AND CLINTON COUNTIES IN KENTUCKY. FREQUENT CLOUD
TO GROUND LIGHTNING...HEAVY RAIN...NICKEL SIZE HAIL...AND GUSTY
WINDS OF AROUND 40 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
ALBANY...
ASHLOCK AND RAYDURE...
PEYTONSBURG AND LITTRELL...
KETTLE...
FROGUE AND MODOC...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAIL IS LIKELY OCCURING WITH THIS STORM. PREPARE NOW BY MOVING YOUR
CAR TO A GARAGE...AND GOING INDOORS.
SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA
ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR
LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3661 8561 3670 8565 3684 8504 3677 8501
3670 8502 3667 8499 3662 8501 3662 8533
3661 8549
TIME...MOT...LOC 1950Z 251DEG 30KT 3659 8548
ALSpecial weather statement, Apr 24, 3:00 PM CDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 400 PM EDT SUN APR 24 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-250400- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE... LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN... BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE... LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... JAMESTOWN...BURKESVILLE...ALBANY 400 PM EDT SUN APR 24 2011 /300 PM CDT SUN APR 24 2011/ ...LIFE-THREATENING FLOODING SITUATION POSSIBLE THIS EVENING... ANOTHER INTENSE ROUND OF THUNDERSTORMS WILL MOVE THROUGH SOUTHERN INDIANA AND CENTRAL KENTUCKY THIS AFTERNOON AND EVENING. RAINFALL RATES COULD APPROACH 1 TO 2 INCHES PER HOUR WITH THE STRONGEST STORMS...REDUCING VISIBILITIES AND CAUSING RAPID FLASH FLOODING AND RIVER RISES. WATER RESCUES AND EVACUATIONS HAVE OCCURRED TO THE WEST WITH THIS LATEST BATCH OF RAINFALL. THE MOST LIKELY AREAS TO SEE DANGEROUS FLOODING CONDITIONS WILL BE IN NORTH CENTRAL KENTUCKY AND SOUTHERN INDIANA WHERE EXCESSIVE RAIN HAS RECENTLY FALLEN. DUE TO THE ALREADY SATURATED GROUNDS...LESS THAN AN INCH OF RAIN WILL CAUSE PROBLEMS IN SOME LOCATIONS. THE PUBLIC IS URGED TO USE EXTREME CAUTION THIS EVENING AND OVERNIGHT...ESPECIALLY IF PLANNING ON DRIVING OR IF YOU LIVE NEAR A BODY OF WATER. STAY UP TO DATE OF THE LATEST FLOOD WARNINGS AND KEEP YOURSELF SAFE. REMEMBER IF YOU SEE WATER ACROSS A ROADWAY...TURN AROUND...DONT DROWN! BJS
Special weather statement, Apr 24, 4:28 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
428 PM CDT SUN APR 24 2011
KYZ026-027-061-062-242230-
BUTLER-EDMONSON-GRAYSON-OHIO-
428 PM CDT SUN APR 24 2011
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND GUSTY WINDS...
AT 422 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES EAST OF
HARTFORD TO MORGANTOWN...AND MOVING EAST AT 30 MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAINFALL...PENNY
SIZE HAIL...AND GUSTY WINDS OF AROUND 40 MPH ARE EXPECTED WITH THESE
STORMS.
* THESE STORMS WILL ALSO IMPACT...
MORGANTOWN...
LEITCHFIELD...
WHITE RUN AND HULDEVILLE...
JUGVILLE AND NEAFUS...
YEAMAN AND WELCHS CREEK...
TOUSEY AND LEE...
THESE STORMS WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 107 AND 94...AND THE NATCHER PARKWAY BETWEEN MILE
MARKERS 27 AND 34.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3760 8625 3758 8623 3734 8613 3733 8616
3728 8611 3724 8610 3717 8649 3719 8651
3717 8653 3719 8657 3719 8662 3715 8662
3713 8670 3748 8678
TIME...MOT...LOC 2127Z 257DEG 23KT 3743 8671 3720 8667
ALSpecial weather statement, Apr 24, 4:47 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
547 PM EDT SUN APR 24 2011
KYZ061-070-071-242230-
BUTLER-LOGAN-WARREN-
447 PM CDT SUN APR 24 2011
...STRONG THUNDERSTORM WITH HEAVY RAIN...SMALL HAIL...AND GUSTY
WINDS...
AT 441 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTHWEST OF MORGANTOWN...AND MOVING
EAST AT 30 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR...PEA SIZE HAIL...AND GUSTY
WINDS OF AROUND 40 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
MORGANTOWN...
DIMPLE AND YOUNGTOWN...
NEEDMORE AND SUGAR GROVE...
GUY AND WOODBURY...
RIVERSIDE AND BENLEO...
THIS STORM WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 27
AND 28.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. IF YOU MUST DRIVE...DRIVERS SHOULD SLOW DOWN AND TURN ON
THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3707 8707 3709 8692 3712 8691 3713 8694
3714 8694 3719 8691 3728 8649 3721 8642
3720 8642 3718 8640 3717 8640 3707 8630
3695 8707
TIME...MOT...LOC 2146Z 255DEG 25KT 3710 8678
ALLocal storm report, Apr 24, 5:44 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
644 PM EDT SUN APR 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM HAIL FRANKLIN 36.73N 86.57W
04/24/2011 M0.88 INCH SIMPSON KY BROADCAST MEDIA
&&
EVENT NUMBER LMK1100609
ALSpecial weather statement, Apr 24, 5:44 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
644 PM EDT SUN APR 24 2011
KYZ027-061>064-070>074-242315-
ALLEN-BARREN-BUTLER-EDMONSON-GRAYSON-GREEN-HART-LOGAN-SIMPSON-WARREN-
544 PM CDT SUN APR 24 2011
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...
NICKEL SIZE HAIL...AND GUSTY WINDS...
AT 541 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF
BROWNSVILLE TO 8 MILES WEST OF FRANKLIN...AND MOVING EAST AT 45 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...NICKEL SIZE HAIL...AND GUSTY WINDS OF AROUND 35
TO 40 MPH...ARE EXPECTED WITH THESE STORMS. THESE STORMS PRODUCED
NICKEL SIZE HAIL IN FRANKLIN.
* THESE STORMS WILL ALSO IMPACT...
FRANKLIN...
THREE SPRINGS...
SCOTTSVILLE...
RUSSELLVILLE...
PLUM SPRINGS...
WINESAP AND CUB RUN...
MOUNT BEULAH AND KESSINGER...
LEITCHFIELD CROSSING AND BONNIEVILLE...
GLEN LILY AND HINESDALE...
THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 20 AND 71.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3665 8659 3666 8708 3707 8707 3709 8692
3712 8691 3713 8694 3716 8693 3739 8619
3739 8552 3737 8550 3718 8569 3716 8576
3714 8578 3711 8576 3664 8622 3666 8649
3664 8657
TIME...MOT...LOC 2244Z 264DEG 41KT 3727 8611 3671 8668
AMLThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 7:01 PM CDT | Special Weather Statement | LMK | Bourbon, Clark, Fayette, Jessamine, Nicholas | 29 min |
| Apr 23, 7:18 PM CDT | River Flood Warning | LMK | Harrison | 15 hr |
| Apr 23, 7:30 PM CDT | Special Weather Statement | LMK | Clark | 15 min |
| Apr 23, 7:31 PM CDT | Severe Thunderstorm Warning | LMK | Clark | 14 min |
| Apr 23, 8:20 PM CDT | Flash Flood Warning | LMK | Bourbon, Franklin, Harrison, Nicholas, Scott, Woodford | 9 hr |
| Apr 23, 8:46 PM CDT | River Flood Warning | LMK | Bullitt | 14 hr |
| Apr 24, 12:35 AM CDT | Special Weather Statement | LMK | Allen, Barren, Butler, Edmonson, Grayson, Green and 7 more | 55 min |
| Apr 24, 1:12 AM CDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Monroe, Simpson | 33 min |
| Apr 24, 1:22 AM CDT | Tornado Warning | LMK | Barren, Green, Hart, Metcalfe | 23 min |
| Apr 24, 1:33 AM CDT | Special Weather Statement | LMK | Marion | 27 min |
| Apr 24, 1:34 AM CDT | Tornado Warning | LMK | Barren, Metcalfe, Monroe | 26 min |
| Apr 24, 1:37 AM CDT | Severe Thunderstorm Warning | LMK | Adair, Barren, Green, Metcalfe | 38 min |
| Apr 24, 1:41 AM CDT | Tornado Warning | LMK | Adair, Casey, Green, Marion, Taylor | 34 min |
| Apr 24, 1:56 AM CDT | Special Weather Statement | LMK | Marion, Mercer, Washington | 34 min |
| Apr 24, 2:02 AM CDT | Severe Thunderstorm Warning | LMK | Boyle, Marion, Mercer, Washington | 28 min |
| Apr 24, 2:10 AM CDT | Tornado Warning | LMK | Adair, Metcalfe, Russell | 50 min |
| Apr 24, 2:13 AM CDT | Tornado Warning | LMK | Boyle, Casey, Lincoln, Marion, Taylor | 47 min |
| Apr 24, 2:34 AM CDT | Special Weather Statement | LMK | Clark, Fayette, Garrard, Jessamine, Madison, Woodford | 41 min |
| Apr 24, 2:37 AM CDT | Tornado Warning | LMK | Adair, Casey, Russell | 23 min |
| Apr 24, 5:16 AM CDT | Areal Flood Warning | LMK | Breckinridge, Bullitt, Franklin, Hancock, Hardin, Harrison and 9 more | 12 hr |
| Apr 24, 5:50 AM CDT | Special Weather Statement | LMK | Hancock, Ohio | 25 min |
| Apr 24, 6:11 AM CDT | Special Weather Statement | LMK | Logan | 34 min |
| Apr 24, 6:16 AM CDT | Special Weather Statement | LMK | Breckinridge, Butler, Grayson, Hancock | 44 min |
| Apr 24, 6:44 AM CDT | Special Weather Statement | LMK | Butler, Edmonson, Logan, Warren | 31 min |
| Apr 24, 6:59 AM CDT | Special Weather Statement | LMK | Bullitt, Hardin, Jefferson, Larue, Nelson, Oldham and 1 more | 46 min |
| Apr 24, 7:10 AM CDT | Special Weather Statement | LMK | Barren, Edmonson, Hart, Metcalfe | 35 min |
| Apr 24, 7:48 AM CDT | Special Weather Statement | LMK | Green, Taylor | 27 min |
| Apr 24, 8:14 AM CDT | Special Weather Statement | LMK | Boyle, Casey | 31 min |
| Apr 24, 8:38 AM CDT | Special Weather Statement | LMK | Boyle, Garrard | 37 min |
| Apr 24, 9:06 AM CDT | Special Weather Statement | LMK | Madison | 24 min |
| Apr 24, 12:58 PM CDT | Special Weather Statement | LMK | Allen | 32 min |
| Apr 24, 1:42 PM CDT | Special Weather Statement | LMK | Monroe | 33 min |
| Apr 24, 2:08 PM CDT | Severe Thunderstorm Warning | LMK | Clinton, Cumberland | 37 min |
| Apr 24, 2:52 PM CDT | Special Weather Statement | LMK | Clinton | 38 min |
| Apr 24, 3:54 PM CDT | Severe Thunderstorm Warning | LMK | Butler, Ohio | 48 min |
| Apr 24, 3:56 PM CDT | Flash Flood Warning | LMK | Breckinridge, Grayson, Hancock, Ohio | 9 hr |
| Apr 24, 4:19 PM CDT | Flash Flood Warning | LMK | Butler, Edmonson, Logan, Ohio, Simpson, Warren | 9 hr |
| Apr 24, 4:28 PM CDT | Special Weather Statement | LMK | Butler, Edmonson, Grayson | 62 min |
| Apr 24, 4:31 PM CDT | Severe Thunderstorm Warning | LMK | Logan | 44 min |
| Apr 24, 4:47 PM CDT | Special Weather Statement | LMK | Butler | 43 min |
| Apr 24, 4:48 PM CDT | Areal Flood Warning | LMK | Bullitt, Franklin, Harrison, Henry, Jefferson, Meade and 5 more | 12 hr |
| Apr 24, 5:44 PM CDT | Special Weather Statement | LMK | Allen, Barren, Butler, Edmonson, Hart, Logan and 2 more | 31 min |
| Apr 24, 6:17 PM CDT | Special Weather Statement | LMK | Green, Hart | 43 min |
| Apr 24, 6:26 PM CDT | Special Weather Statement | LMK | Logan | 34 min |
| Apr 24, 6:28 PM CDT | Severe Thunderstorm Warning | LMK | Barren | 32 min |
| Apr 24, 6:32 PM CDT | Severe Thunderstorm Warning | LMK | Butler, Logan, Simpson, Warren | 28 min |
| Apr 24, 6:36 PM CDT | Flash Flood Warning | LMK | Green, Hart, Larue, Marion, Nelson, Taylor and 1 more | 6 hr |
| Apr 24, 6:48 PM CDT | Severe Thunderstorm Warning | LMK | Allen, Barren | 27 min |
| Apr 24, 6:53 PM CDT | Areal Flood Advisory | LMK | Adair, Allen, Barren, Cumberland, Metcalfe, Monroe | 6 hr |
| Apr 24, 6:58 PM CDT | Special Weather Statement | LMK | Warren | 32 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.